Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 83, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Dec 19, 2017, 6:32 PM CST for Gregg County, Texas. It took effect at Dec 19, 2017, 8:52 PM CST. It was in force for 56 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 19, 2017, 6:32 PM CST (00:32 UTC)
- In effect from
- Dec 19, 2017, 8:52 PM CST
- Expired
- Dec 22, 2017, 4:54 AM CST
- In force
- 56 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gregg County, TX
The radar
The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rabbit Creek at Kilgore (KLGT2).
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08020700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
425 WGUS44 KSHV 200032 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 632 PM CST Tue Dec 19 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC183-210032- /O.NEW.KSHV.FL.W.0083.171220T0947Z-171222T1054Z/ /KLGT2.1.ER.171220T0947Z.171220T1800Z.171220T2254Z.NO/ 632 PM CST Tue Dec 19 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Rabbit Creek At Kilgore. * from late tonight to late Thursday night...or until the warning is cancelled. * AT 5:45 PM Tuesday The stage was 6.8 feet. * Minor flooding is forecast. * Flood stage is 10.0 feet. * Forecast...Rise above flood stage by early tomorrow and continue to rise to near 10.9 feet by tomorrow early afternoon. The river will fall below flood stage by tomorrow afternoon. && LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498 $$ 25
5 follow-up statements
844 WGUS44 KSHV 200250 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 850 PM CST Tue Dec 19 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC183-210250- /O.EXT.KSHV.FL.W.0083.171220T0252Z-171223T0300Z/ /KLGT2.2.ER.171220T0252Z.171220T1800Z.171221T1500Z.NO/ 850 PM CST Tue Dec 19 2017 ...forecast flooding increased from Minor to Moderate severity... The flood warning continues for the Rabbit Creek At Kilgore. * until Friday evening...or until the warning is cancelled. * AT 7:45 PM Tuesday The stage was 9.3 feet. * Moderate flooding is forecast. * Flood stage is 10.0 feet. * Forecast...Rise above flood stage by this evening and continue to rise to near 14.7 feet by tomorrow early afternoon. The river will fall below flood stage by late Thursday morning. && LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498 $$ 25
333 WGUS84 KSHV 201556 FLSSHV Flood Statement National Weather Service Shreveport LA 955 AM CST Wed Dec 20 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC183-211555- /O.EXT.KSHV.FL.W.0083.000000T0000Z-171222T2116Z/ /KLGT2.1.ER.171220T0225Z.171220T1800Z.171221T0916Z.NO/ 955 AM CST Wed Dec 20 2017 The flood warning continues for the Rabbit Creek At Kilgore, Texas. * until Friday afternoon...or until the warning is cancelled. * At 845 AM Wednesday the stage was 11.1 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 10 feet. * Forecast...Expect little change through this Wednesday early afternooon as the creek crests near 11.2 feet. The creek will then recede below flood stage during early Thursday morning. * Impact...at 12.0 feet...Expect flooded trails and a private boat launch. && LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498 $$
232 WGUS84 KSHV 210028 FLSSHV Flood Statement National Weather Service Shreveport LA 628 PM CST Wed Dec 20 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC183-220028- /O.EXT.KSHV.FL.W.0083.000000T0000Z-171223T0600Z/ /KLGT2.1.ER.171220T0225Z.171220T2345Z.171221T1800Z.NO/ 628 PM CST Wed Dec 20 2017 ...The flood warning extended until late Friday night...The flood warning continues for the Rabbit Creek At Kilgore. * until late Friday night...or until the warning is cancelled. * At 5:45 PM Wednesday The stage was 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 10.0 feet. * Forecast...The river will continue to fall to below flood stage by tomorrow early afternoon. * Impact...at 12.0 feet...Expect flooded trails and a private boat launch. && LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498 $$ 25
750 WGUS84 KSHV 211615 FLSSHV Flood Statement National Weather Service Shreveport LA 1015 AM CST Thu Dec 21 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC183-221615- /O.EXT.KSHV.FL.W.0083.000000T0000Z-171223T0916Z/ /KLGT2.1.ER.171220T0225Z.171221T0200Z.171221T2116Z.NO/ 1015 AM CST Thu Dec 21 2017 ...The flood warning extended until late Friday night...The flood warning continues for the Rabbit Creek At Kilgore, Texas. * until late Friday night...or until the warning is cancelled. * At 945 AM Thursday the stage was 10.7 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 10 feet. * Forecast...The creek will continue to fall to below flood stage by late this Thursday afternoon. Also the Rabbit Creek crested at 12.1 feet during Wednesday evening shortly after sunset. * Impact...at 10.0 feet...Expect lowland flooding of timber resources in and near the creek. Some oil field operations may be affected. && LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498 $$ VIII.
621 WGUS84 KSHV 212143 FLSSHV Flood Statement National Weather Service Shreveport LA 343 PM CST Thu Dec 21 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC183-212213- /O.CAN.KSHV.FL.W.0083.000000T0000Z-171223T0916Z/ /KLGT2.1.ER.171220T0225Z.171221T0200Z.171221T1732Z.NO/ 343 PM CST Thu Dec 21 2017 The flood warning is cancelled for the Rabbit Creek At Kilgore, Texas. * At 245 PM Thursday, the stage was 8.3 feet. * Fell below flood stage at 1130 AM Thursday. * Flood stage is 10 feet. * Forecast...The creek will continue to fall to 7.9 feet by Friday morning. && LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498 $$ VIII.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Dec 19, 5:42 PM CST, 50 minutes earlier.
Area forecast discussion, Dec 19, 5:42 PM CST, 50 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 542 PM CST Tue Dec 19 2017 .AVIATION... Showers with embedded thunderstorms along with LIFR ceilings and visibilies expected across area terminals overnight. Precipitation to diminish by 20/15Z with MVFR ceilings and visibilities continuing through 20/18Z. Conditions to improve to VFR after 20/18Z. Otherwise, south winds around 5 to 10 knots tonight to become west on Wednesday. /05/ && .PREV DISCUSSION... /issued 424 PM CST Tue Dec 19 2017/ DISCUSSION... A large area of strong isentropic ascent has spread over the ArkLaTex region today ahead of a potent upper trough moving east through the Texas Panhandle and north of a warm front that was located just north of Interstate 20. Latest mesoanalysis indicates a tight theta-e gradient along the warm front, and most of the rain is occurring just north of this gradient. This trend should persist through the night. There is pretty good agreement among most of the models so far, and the HRRR has been handling this system well. Therefore, it is expected that the warm front will not move too much farther north, perhaps to the Arkansas/Louisiana border, so I have kept the highest QPF amounts along and just north of this position. Meanwhile, a surface low, with a weak cold front trailing south, should develop this evening in North Texas ahead of the approaching trough. As the entire system begins to lift east and northeast this evening, an increase in convective coverage and intensity is expected both along the warm front and the cold front from Central Texas northeast into Central Arkansas. The highest QPF amounts should be in Southern Arkansas where another two to three inches of rain are possible. A couple of severe thunderstorms cannot be ruled out tonight, but the overall risk is low. Damaging winds and hail will be the primary threats. A few showers will linger into Wednesday morning on the west side of the departing trough, mainly east of a line from Hochatown OK to Jena LA, but all precip will exit the area by noon. Temperatures should warm nicely into the 70s in most locations Wednesday and Thursday. A long-wave upper trough over Hudson Bay and a strong upper ridge extending north along the West Coast of the U.S. and into the Arctic Ocean, will open the way for Arctic air to affect much of the country during the extended periods of this forecast. The first cold front is still expected to arrive Friday. Model guidance is showing considerably better agreement and run-to-run consistency today compared to previous days. A shortwave trough rounding the base of the long-wave trough will help drive the first front through the area. Showers and thunderstorms will once again develop along this front. While the models are in good agreement with the synoptic evolution, significant timing differences still exist. The GFS is more progressive than the ECMWF and clears all rain out of the area by Saturday morning. The ECMWF is about 6 hours slower. I began to trend rain chances back slightly early Saturday morning, but maintained chance PoPs through the daytime Saturday to account for the slower ECMWF and to maintain consistency with previous forecast packages. The bulk of the Arctic air will begin to arrive Saturday night and into Sunday as a secondary cold front dives southward. The medium range models continue to suggest some precip will develop and move south across Kansas, Oklahoma, and Arkansas as the longwave trough axis moves across the Central CONUS. However, the models are also dissipating this precip just as it reaches Southeast Oklahoma and Southern Arkansas late Sunday night/Monday morning. Therefore, I have kept the forecast dry beyond Saturday evening. No wintry precipitation is currently anticipated during the next 7 days. An extended period of cold weather is expected heading into early next week as the cold Arctic high pressure moves overhead. Overnight low temperatures Sunday night and Monday night will likely fall into the low to mid 20s areawide while daytime highs struggle to warm into the mid to upper 40s. CN && .PRELIMINARY POINT TEMPS/POPS... SHV 57 70 49 74 / 90 10 0 10 MLU 61 73 48 73 / 80 20 0 10 DEQ 52 66 45 71 / 100 20 0 0 TXK 55 67 49 72 / 100 10 0 0 ELD 56 67 46 72 / 100 20 0 10 TYR 54 69 49 74 / 90 0 0 10 GGG 54 70 48 74 / 90 10 0 10 LFK 56 72 49 73 / 70 0 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/09
Hazardous weather outlook, Dec 19, 11:59 AM CST, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1159 AM CST Tue Dec 19 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1159 AM CST Tue Dec 19 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Patchy dense fog will remain possible this afternoon. Showers and thunderstorms will continues to spread northeast across the region today. A few storms may become severe, with damaging winds and hail the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Showers and thunderstorms will return to the region Friday as a strong cold front moves across the region. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters is not expected due to the isolated nature of any severe weather. 09
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 6:34 PM CST | Special Weather Statement | SHV | Cherokee, Nacogdoches | 41 min |
| Dec 19, 6:57 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Harrison, Nacogdoches, Panola, Rusk and 2 more | 63 min |
| Dec 19, 7:05 PM CST | Tornado Warning | SHV | Cherokee, Nacogdoches, Rusk | 40 min |
| Dec 19, 7:35 PM CST | Tornado Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Shelby | 40 min |
| Dec 19, 7:44 PM CST | Flash Flood Warning | SHV | Cass, Gregg, Harrison, Marion, Smith, Upshur | 3 hr |
| Dec 19, 7:46 PM CST | Flash Flood Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Shelby | 3 hr |
| Dec 19, 7:50 PM CST | Tornado Warning | SHV | Cherokee, Nacogdoches, Rusk | 40 min |
| Dec 19, 7:56 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Harrison, Nacogdoches, Panola, Rusk and 2 more | 64 min |
| Dec 19, 8:29 PM CST | Special Weather Statement | SHV | Panola | 46 min |
| Dec 19, 8:59 PM CST | Special Weather Statement | SHV | Panola, Rusk | 46 min |
| Dec 19, 9:49 PM CST | Areal Flood Advisory | SHV | Harrison, Panola, Shelby | 3 hr |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.